Alert archive / Illinois / Areal Flood Warnings in 2015
Areal Flood Warning 13, NWS Lincoln, IL
NWS Lincoln, IL issued this areal flood warning at Dec 27, 2015, 5:15 AM CST for 7 counties in Illinois. It was in force for 12 hr. 23 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 27, 2015, 5:15 AM CST (11:15 UTC)
- Expired
- Dec 27, 2015, 5:15 PM CST
- In force
- 12 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Champaign County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 111 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 27, 5:54 AM CST | HEAVY RAIN 2.63 | Willard Airport, IL | 24 HOUR TOTAL |
| Dec 27, 5:54 AM CST | HEAVY RAIN 2.68 | Willard Airport, IL | 24 HOUR TOTAL |
| Dec 27, 5:54 AM CST | HEAVY RAIN 3.45 | Coles County Airport, IL | 24 HOUR TOTAL |
| Dec 27, 5:54 AM CST | HEAVY RAIN 3.46 | Coles County Airport, IL | 24 HOUR TOTAL |
| Dec 27, 6:00 AM CST | HEAVY RAIN 2.63 | Ogden, IL | 24 HOUR TOTAL |
| Dec 27, 6:30 AM CST | HEAVY RAIN 3.55 | 2 Ne Arcola, IL | 24 HOUR TOTAL |
| Dec 27, 7:00 AM CST | HEAVY RAIN 2.4 | Danville, IL | 24 HOUR TOTAL |
| Dec 27, 7:00 AM CST | HEAVY RAIN 2.92 | 3 W Bismarck, IL | 24 HOUR TOTAL |
| Dec 27, 7:00 AM CST | HEAVY RAIN 2.93 | 2 S Champaign, IL | 24 HOUR TOTAL |
| Dec 27, 7:00 AM CST | HEAVY RAIN 3.15 | 2 N Homer, IL | 24 HOUR TOTAL |
| Dec 27, 7:00 AM CST | HEAVY RAIN 3.28 | 5 Nw Sidell, IL | 24 HOUR TOTAL |
| Dec 27, 7:00 AM CST | HEAVY RAIN 4.07 | Mattoon, IL | 24 HOUR TOTAL |
| Dec 27, 7:00 AM CST | HEAVY RAIN 4.1 | 4 Ese Chrisman, IL | 24 HOUR TOTAL |
| Dec 27, 7:00 AM CST | HEAVY RAIN 4.11 | Tuscola, IL | 24 HOUR TOTAL |
| Dec 27, 7:00 AM CST | HEAVY RAIN 4.55 | Paris, IL | 24 HOUR TOTAL |
| Dec 27, 7:00 AM CST | HEAVY RAIN 5 | Neoga, IL | 24 HOUR TOTAL |
| Dec 27, 7:30 AM CST | HEAVY RAIN 4.25 | Charleston, IL | 24 HOUR TOTAL |
| Dec 27, 8:00 AM CST | HEAVY RAIN 2.72 | Urbana, IL | 24 HOUR TOTAL |
| Dec 27, 10:23 AM CST | FLOOD | 4 W Charleston, IL | WATER OVER ROADS AND FLOWING THROUGH FARM FIELDS. |
| Dec 27, 11:05 AM CST | FLOOD | Tuscola, IL | SEVERAL ROADS FLOODED IN TOWN |
| Dec 27, 11:11 AM CST | FLOOD | Villa Grove, IL | SEVERAL ROADS FLOODED IN TOWN |
| Dec 27, 4:30 PM CST | HEAVY RAIN 5.22 | Neoga, IL | STORM TOTAL RAINFALL SO FAR...SWOP REPORT |
| Dec 27, 5:00 PM CST | HEAVY RAIN 1.5 | Danville, IL | 24 HOUR TOTAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533
WGUS43 KILX 271115
FLWILX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
515 AM CST SUN DEC 27 2015
ILC019-023-029-035-041-045-183-272315-
/O.NEW.KILX.FA.W.0013.151227T1115Z-151227T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLES-VERMILION-CLARK-EDGAR-CHAMPAIGN-CUMBERLAND-DOUGLAS-
515 AM CST SUN DEC 27 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLOOD WARNING FOR...
COLES COUNTY IN EAST CENTRAL ILLINOIS...
VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
NORTHWESTERN CLARK COUNTY IN EAST CENTRAL ILLINOIS...
EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 515 PM CST SUNDAY
* AT 510 AM CST...DOPPLER RADAR INDICATED THAT 3 TO 4 INCHES OF RAIN
HAVE ALREADY FALLEN ACROSS THE WARNED AREA OVER THE PAST 12 TO 18
HOURS. MANY OF THE COUNTY ROADWAYS ARE FLOODED. ALTHOUGH THE
RAINFALL RATES HAVE DECREASED OVER THE PAST SEVERAL HOURS...THE
THREAT FOR WIDESPREAD FLOODING WILL CONTINUE THROUGH THE DAY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHAMPAIGN...DANVILLE...CHARLESTON...MATTOON...RANTOUL...PARIS...
TUSCOLA...TOLEDO...URBANA...SAVOY...MAHOMET...HOOPESTON...ST.
JOSEPH...GEORGETOWN...TOLONO...WESTVILLE...ARCOLA...TILTON...VILLA
GROVE AND ARTHUR.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 57 BETWEEN MILE MARKERS 173 AND 257.
INTERSTATE 70 BETWEEN MILE MARKERS 105 AND 118.
INTERSTATE 72 BETWEEN MILE MARKERS 176 AND 182.
INTERSTATE 74 BETWEEN MILE MARKERS 174 AND 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3917 8832 3917 8847 4009 8846 4040 8819
4040 8794 4049 8793 4049 8753 3956 8753
$$
SHIMON1 follow-up statement
011
WGUS83 KILX 271735
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1135 AM CST SUN DEC 27 2015
ILC019-023-029-035-041-045-183-272315-
/O.CON.KILX.FA.W.0013.000000T0000Z-151227T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLES-VERMILION-CLARK-EDGAR-CHAMPAIGN-CUMBERLAND-DOUGLAS-
1135 AM CST SUN DEC 27 2015
...A FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CST SUNDAY FOR
COLES...VERMILION...NORTHWESTERN CLARK...EDGAR...CHAMPAIGN...
CUMBERLAND AND DOUGLAS COUNTIES...
AT 1131 AM CST...FLOODING CONTINUES ACROSS MUCH OF EAST CENTRAL
ILLINOIS. SEVERAL ROADS HAVE WATER FLOWING OVER THEM...WITH SOME OF
THEM IMPASSIBLE. RAINFALL THE REST OF THE AFTERNOON WILL GENERALLY
BE CONFINED TO AREAS ALONG AND SOUTH OF A PARIS TO TAYLORVILLE
LINE...WHICH WILL KEEP THE WATER FROM RECEDING QUICKLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHAMPAIGN...DANVILLE...CHARLESTON...MATTOON...RANTOUL...PARIS...
TUSCOLA...TOLEDO...URBANA...SAVOY...MAHOMET...HOOPESTON...ST.
JOSEPH...GEORGETOWN...TOLONO...WESTVILLE...ARCOLA...TILTON...VILLA
GROVE AND ARTHUR.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 57 BETWEEN MILE MARKERS 173 AND 257.
INTERSTATE 70 BETWEEN MILE MARKERS 105 AND 118.
INTERSTATE 72 BETWEEN MILE MARKERS 176 AND 182.
INTERSTATE 74 BETWEEN MILE MARKERS 174 AND 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3917 8832 3917 8847 4009 8846 4040 8819
4040 8794 4049 8793 4049 8753 3956 8753
$$
GEELHARTWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this areal flood warning went out at Dec 27, 3:54 AM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Dec 27, 3:54 AM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION National Weather Service Lincoln IL 354 AM CST SUN DEC 27 2015 .SHORT TERM...(Today) ISSUED AT 351 AM CST SUN DEC 27 2015 The band of steady rainfall is expected to gradually shift southward today, putting more focus on our southern counties south of I-72. Precipitation should become much lighter or end NW of the IL river by afternoon. Embedded thunderstorms will shift south of our forecast area this morning, as the warm front slides into southern Illinois. RAP model forecast precipitable water values are expected to gradually decrease from 1.4 inches down toward 0.9-1.0 inches across our southern forecast area by this afternoon. Those numbers are still well above normal for late December, so steady rains look likely south of I-72 well into the afternoon. We are still looking for a northward return of the band of rain toward evening, but only slightly before 6 pm today. Overall forecast adjustments were mainly to reduce PoPs in the northern half of the forecast area, while the southern counties remained in categorical PoPs all day. Winds will remain gusty from the northeast at 15 to 30 mph, as temperatures remain relatively steady in the upper 30s to upper 40s through the day. && .LONG TERM...(Tonight through Saturday) ISSUED AT 351 AM CST SUN DEC 27 2015 00Z forecast models have trended back south with colder air and increasing freezing rain threat into northern CWA later Sunday night through Monday morning. Will be expanding the winter storm watch to include Fulton, Peoria and Marshall counties from late Sunday night until 3 pm Monday afternoon for ice accumulations up to a quarter inch. Will continue Knox and Stark counties in the winter storm watch as well where the highest amounts of ice around a quarter inch are likely. Meanwhile the flood watch will continue through Monday for areas along and south of I-72. Flooding already widespread over parts of areas south of I-72 to north of I-70 especially in Shelby, Christian and Moultrie counties where as much as 3-5 inches of rain has fallen in less than 24 hours since Saturday morning. An additional 2-3 inches of rain with locally higher amounts is expected over areas from I-72 south through Monday. Strong 544 dm 500 mb low in northern Mexico just south of AZ will eject ne into eastern IA by midnight Monday night, and pass ne of MI by Tue afternoon. Water Vapor loop shows a tropical plume of deep moisture streaming into IL from the western Gulf and southern Mexico. Precipitable water values were 1.3 inches at ILX 00Z sounding early Sat evening and projected to peak at 1.4-1.6 inches in southern CWA early this morning and then gradually lower especially northern half of CWA this afternoon and evening. Precipitable Water values rise back up to between 1-1.5 inches on Monday. So showers and a few thunderstorms to be more prominent over se IL tonight, and shifting northward toward I-72 Monday morning along with heavy rain threat as 2nd surge of moisture/lift moves into IL. Meanwhile northern CWA should dry out for a time this afternoon and early evening, before moisture lifts back northward later this evening and overnight. Surface temps will get to near or just below freezing along and north of a Rushville to Bloomington line overnight into Monday morning where freezing rain appears more likely with a tenth to quarter inch of ice along with some sleet. Have highest amounts of ice nw of Peoria and expanded winter storm watch as stated above. Surface temps should elevate into mid to upper 30s by Monday afternoon with freezing rain turning back to rain. Very windy conditions develop later Sunday night into Monday with ENE winds 25-35 mph and peak wind gusts of 40-50 mph, so a wind advisory will likely be needed then as event draws closer. These strong winds with ice accumulations up to a quarter inch especially north of Peoria Monday morning could cause additional problems. Precipitation will diminish from sw to ne during Monday night and could change to some light snow showers nw half of CWA before ending but little if any accumulations expected. A northern stream weather system approaching the Pacific Northwest will track into the Midwest by Wed morning and bring small chances of light rain/snow showers to central IL on Wed. Southeast IL looks drier now on Wed and wx system shifts ne of central IL Wed night. Highs Wed to range from 30-35F nw of the IL river to 40-45F from I- 70 southeast. Strong upper level trof dominates the northeast half of the country during 2nd half of the week, while large Canadian high pressure settling into the Rockies and high plains will bring an extended period of below normal temperatures to IL for a change. The coldest air will be over area on Thu/Fri with highs staying below freezing all but far southeast IL. Have partly cloudy skies Thu/Fri (more clouds in ne CWA). Highs will only modify slightly New Years weekend into the low to mid 30s despite more sunshine. CPC's 6-10 day outlook for Jan 1-5th has great than normal chances of below normal precipitation and temperatures. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) ISSUED AT 1125 PM CST SAT DEC 26 2015 Frontal boundary has edged north this evening to just south of the I-72 corridor and should begin shifting back to the south overnight as low pressure passes off into Indiana. Although we have seen some temporary breaks in the IFR and LIFR cig this evening, it appears the IFR to LIFR cigs will prevail overnight and thru most of Sunday morning. Winds will be another concern on Sunday as the next storm starts to approach from the southwest for later in the day. Northerly winds tonight will be from 12 to 17 kts with occasional gusts to 25 kts late tonight with north to northeast winds of 20 to 25 kts on Sunday with gusts around 30 kts at times into the evening. && .ILX Watches/Warnings/Advisories... Winter Storm Watch from late tonight through 3 pm Monday afternoon for ILZ027>030-036. Flash Flood Watch through Monday afternoon for ILZ044>046- 049>057-061>063-066>068-071>073. && SHORT TERM...Shimon LONG TERM...07 AVIATION...Smith
Hazardous weather outlook, Dec 26, 3:20 PM CST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 320 PM CST SAT DEC 26 2015 ILZ027-028-271200- KNOX-STARK- 320 PM CST SAT DEC 26 2015 ...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR KNOX AND STARK COUNTIES. .DAY ONE...TONIGHT PERIODS OF RAIN WILL CONTINUE THROUGH TONIGHT. RAINFALL AMOUNTS AROUND A HALF INCH ARE LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TOTAL PRECIPITATION AMOUNTS AROUND 2 INCHES IS LIKELY BY THE TIME THE STORM SYSTEM EXITS MONDAY NIGHT. THIS MAY CAUSE PONDING OF WATER IN LOW SPOTS AND OTHER FLOOD PRONE AREAS. THERE WILL BE A CHANCE OF FREEZING RAIN LATE SUNDAY NIGHT AND MONDAY MORNING...BEFORE THE PRECIPITATION CHANGES BACK OVER TO RAIN. ICE ACCUMULATIONS OF A TENTH TO QUARTER INCH ARE POSSIBLE...WHICH WOULD CAUSE SIGNIFICANT TRAVEL DIFFICULTIES BEFORE TEMPERATURES WARM ABOVE FREEZING BY MIDDAY MONDAY. THE RAIN IS EXPECTED TO CHANGE OVER TO SNOW BEFORE THE PRECIPITATION ENDS MONDAY NIGHT...BUT ANY SNOW ACCUMULATIONS SHOULD BE MINOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER... RAINFALL MEASUREMENTS THE NEXT FEW DAYS WOULD BE GREATLY APPRECIATED. ILZ029>031-036>038-040>043-047-048-271200- CASS-DE WITT-FULTON-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-PEORIA- SCHUYLER-TAZEWELL-WOODFORD- 320 PM CST SAT DEC 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT PERIODS OF LOCALLY HEAVY RAINFALL ARE LIKELY TONIGHT. ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH ARE LIKELY...WITH THE HIGHEST TOTALS SOUTH OF PEORIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TOTAL PRECIPITATION AMOUNTS OF 2 TO 4 INCHES ARE LIKELY THROUGH MONDAY NIGHT...WITH THE HEAVIER TOTALS FURTHER SOUTH TOWARD THE I-72 CORRIDOR. THIS WILL CAUSE THE DEVELOPMENT OF WIDESPREAD RIVER FLOODING BY MONDAY. THERE WILL BE A CHANCE OF FREEZING RAIN LATE SUNDAY NIGHT AND MONDAY MORNING...MAINLY NORTHWEST OF THE ILLINOIS RIVER...BEFORE THE PRECIPITATION CHANGES BACK OVER TO RAIN. MINOR ICE ACCUMULATIONS ARE POSSIBLE...WHICH MAY CAUSE TRAVEL DIFFICULTIES. THE RAIN IS EXPECTED TO CHANGE OVER TO SNOW BEFORE THE PRECIPITATION ENDS MONDAY NIGHT...BUT ANY SNOW ACCUMULATIONS SHOULD BE MINOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER... RAINFALL MEASUREMENTS THE NEXT FEW DAYS WOULD BE GREATLY APPRECIATED. ILZ049-050-271200- MORGAN-SCOTT- 320 PM CST SAT DEC 26 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT PERIODS OF LOCALLY HEAVY RAINFALL AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. ADDITIONAL RAINFALL OF 1.5 TO 2 INCHES IS LIKELY BY SUNRISE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF MODERATE TO HEAVY RAIN ARE LIKELY SUNDAY THROUGH MONDAY EVENING...WITH TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES. THE RAIN MAY BE ACCOMPANIED BY THUNDERSTORMS AT TIMES. AREAS OF FLOODING MAY DEVELOP WITH TIME. MINOR FLOODING IS ALSO EXPECTED TO DEVELOP ON THE ILLINOIS RIVER THIS WEEKEND...WITH RISES CONTINUING INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER... RAINFALL MEASUREMENTS THE NEXT FEW DAYS WOULD BE GREATLY APPRECIATED. ILZ044>046-051>057-061>063-066>068-071>073-271200- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SANGAMON-SHELBY-VERMILION- 320 PM CST SAT DEC 26 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT PERIODS OF MODERATE TO HEAVY RAINFALL AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THERE IS A CHANCE THAT SOME OF THE STRONGER STORMS MAY CONTAIN WIND GUSTS TO 50 MPH. ADDITIONAL RAINFALL OF 1.5 TO 2.5 INCHES IS LIKELY TONIGHT...WITH LOCAL HEAVIER AMOUNTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED FROM SUNDAY THROUGH MONDAY NIGHT...ACCOMPANIED BY THUNDERSTORMS AT TIMES. TOTAL RAINFALL AMOUNTS OF 4 TO 6 INCHES ARE LIKELY...WHICH COULD CAUSE FLOODING OF ROADWAYS AND LOW SPOTS. THE HEAVIEST RAIN IS EXPECTED TO BE LOCATED IN AREAS BETWEEN I-72 AND I-70. WIDESPREAD RIVER FLOODING IS EXPECTED TO DEVELOP BY MONDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RAINFALL REPORTS THE NEXT FEW DAYS WOULD ALSO BE GREATLY APPRECIATED. GEELHART
In the hours before
Local storm report, Dec 27, 12:23 AM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1223 AM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HEAVY RAIN LUDLOW 40.39N 88.13W
12/27/2015 M2.40 INCH CHAMPAIGN IL TRAINED SPOTTER
STORM TOTAL RAINFALL SO FAR
&&
EJLLocal storm report, Dec 27, 12:24 AM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1224 AM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM HEAVY RAIN COLES COUNTY AIRPORT 39.48N 88.28W
12/27/2015 M2.83 INCH COLES IL ASOS
RAINFALL SINCE 8 AM SATURDAY
&&
07Local storm report, Dec 27, 12:25 AM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1225 AM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM HEAVY RAIN LAWRENCEVILLE AIRPORT 38.76N 87.61W
12/27/2015 M1.09 INCH LAWRENCE IL ASOS
RAINFALL SINCE 8 AM SATURDAY
&&
07Local storm report, Dec 27, 12:53 AM CST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1253 AM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HEAVY RAIN 1 SW WOODSON 39.62N 90.24W
12/27/2015 M1.86 INCH MORGAN IL MESONET
&&
07Local storm report, Dec 27, 12:54 AM CST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1254 AM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN NEWMAN 39.80N 87.99W
12/26/2015 M1.36 INCH DOUGLAS IL MESONET
APRS MESONET
0300 PM HEAVY RAIN COOKS MILL 39.58N 88.42W
12/26/2015 M1.49 INCH COLES IL MESONET
HADS STATION ON KASKASKIA RIVER
0300 PM HEAVY RAIN 4 NW HOMER 40.07N 88.01W
12/26/2015 M1.47 INCH CHAMPAIGN IL COCORAHS
TOTAL SINCE 9 AM
0300 PM HEAVY RAIN 2 WNW LOVINGTON 39.73N 88.67W
12/26/2015 M2.12 INCH MOULTRIE IL LAW ENFORCEMENT
HADS STATION ON WEST OKAW RIVER
0300 PM HEAVY RAIN SHELBYVILLE 39.41N 88.80W
12/26/2015 M1.72 INCH SHELBY IL MESONET
APRS MESONET
0310 PM HEAVY RAIN TUSCOLA 39.80N 88.28W
12/26/2015 M1.63 INCH DOUGLAS IL CO-OP OBSERVER
0326 PM HEAVY RAIN DANVILLE 40.14N 87.62W
12/26/2015 M1.06 INCH VERMILION IL EMERGENCY MNGR
0330 PM FLOOD CHARLESTON 39.48N 88.18W
12/26/2015 COLES IL PUBLIC
PONDING OF WATER IN LOCALIZED AREAS
0400 PM HEAVY RAIN ARCOLA 39.68N 88.30W
12/26/2015 E2.00 INCH DOUGLAS IL PUBLIC
PUBLIC REPORT VIA FACEBOOK
0421 PM HEAVY RAIN OGDEN 40.12N 87.96W
12/26/2015 M1.25 INCH CHAMPAIGN IL CO-OP OBSERVER
SINCE 845 AM
0421 PM HEAVY RAIN MATTOON 39.48N 88.37W
12/26/2015 M1.58 INCH COLES IL MESONET
SWOP REPORT
0421 PM HEAVY RAIN TAYLORVILLE 39.52N 89.26W
12/26/2015 M2.15 INCH CHRISTIAN IL CO-OP OBSERVER
SINCE 7 AM
0430 PM FLOOD ROYAL 40.19N 87.97W
12/26/2015 CHAMPAIGN IL PUBLIC
PONDING OF WATER ON SECONDARY ROAD JUST NORTH OF TOWN.
REPORT VIA TWITTER
0430 PM HEAVY RAIN CHARLESTON 39.48N 88.18W
12/26/2015 M2.61 INCH COLES IL PUBLIC
EAST SIDE OF CHARLESTON. REPORT VIA FACEBOOK
0430 PM FLOOD MORRISONVILLE 39.42N 89.46W
12/26/2015 CHRISTIAN IL LAW ENFORCEMENT
WATER COVERING HIGHWAY 48 SOUTHWEST OF MORRISONVILLE
0455 PM FLOOD PANA 39.39N 89.08W
12/26/2015 CHRISTIAN IL MESONET
MULTIPLE STREETS FLOODED WITH 1 TO 2 INCHES OF FLOWING
WATER OVER SOME. SWOP REPORT
0500 PM HEAVY RAIN WILLARD AIRPORT 40.04N 88.28W
12/26/2015 M1.31 INCH CHAMPAIGN IL ASOS
0500 PM HEAVY RAIN COLES COUNTY AIRPORT 39.48N 88.28W
12/26/2015 M1.76 INCH COLES IL ASOS
0500 PM HEAVY RAIN DECATUR AIRPORT 39.83N 88.87W
12/26/2015 M1.79 INCH MACON IL ASOS
0500 PM HEAVY RAIN 2 S DECATUR 39.82N 88.93W
12/26/2015 M1.69 INCH MACON IL BROADCAST MEDIA
AT WAND-TV STUDIOS
0600 PM HEAVY RAIN DECATUR AIRPORT 39.83N 88.87W
12/26/2015 M1.91 INCH MACON IL ASOS
0600 PM HEAVY RAIN COLES COUNTY AIRPORT 39.48N 88.28W
12/26/2015 M1.93 INCH COLES IL ASOS
0600 PM HEAVY RAIN WATSON 39.03N 88.57W
12/26/2015 M1.17 INCH EFFINGHAM IL MESONET
RAINFALL SINCE 0730 AM
0600 PM HEAVY RAIN WILLARD AIRPORT 40.04N 88.28W
12/26/2015 M1.45 INCH CHAMPAIGN IL ASOS
0700 PM FLOOD 2 N EFFINGHAM 39.15N 88.55W
12/26/2015 EFFINGHAM IL EMERGENCY MNGR
SEVERAL FEET OF STANDING WATER OVER ROAD AT 1800 STREET
AND TWIN OAKS SUBDIVISION
0700 PM HEAVY RAIN DANVILLE 40.14N 87.62W
12/26/2015 M1.80 INCH VERMILION IL COCORAHS
RAINFALL THE PAST 9 HOURS
0715 PM HEAVY RAIN SHELBYVILLE 39.41N 88.80W
12/26/2015 M2.79 INCH SHELBY IL MESONET
STORM TOTAL RAINFALL SO FAR...SWOP REPORT
0715 PM HEAVY RAIN SULLIVAN 39.60N 88.61W
12/26/2015 M2.31 INCH MOULTRIE IL MESONET
STORM TOTAL SO FAR...SWOP REPORT
0730 PM HEAVY RAIN MATTOON 39.48N 88.37W
12/26/2015 M1.93 INCH COLES IL MESONET
STORM TOTAL RAINFALL SO FAR...SWOP REPORT
0800 PM HEAVY RAIN DANVILLE 40.14N 87.62W
12/26/2015 M1.61 INCH VERMILION IL EMERGENCY MNGR
STORM TOTAL RAINFALL SO FAR
0810 PM HEAVY RAIN OGDEN 40.12N 87.96W
12/26/2015 M1.75 INCH CHAMPAIGN IL MESONET
STORM TOTAL RAINFALL SO FAR...SWOP REPORT
0830 PM HEAVY RAIN SPRINGFIELD 39.78N 89.64W
12/26/2015 M1.02 INCH SANGAMON IL MESONET
STORM TOTAL RAINFALL SO FAR...SWOP REPORT
0830 PM HEAVY RAIN MOUNT PULASKI 40.01N 89.28W
12/26/2015 M1.19 INCH LOGAN IL CO-OP OBSERVER
STORM TOTAL RAINFALL SO FAR
0915 PM HEAVY RAIN MATTOON 39.48N 88.37W
12/26/2015 M2.20 INCH COLES IL LAW ENFORCEMENT
STORM TOTAL RAINFALL SO FAR...SWOP REPORT
1100 PM HEAVY RAIN SHELBYVILLE 39.41N 88.80W
12/26/2015 M4.22 INCH SHELBY IL MESONET
STORM TOTAL RAINFALL SO FAR...SWOP REPORT
1118 PM HEAVY RAIN MATTOON 39.48N 88.37W
12/26/2015 M3.02 INCH COLES IL MESONET
STORM TOTAL RAINFALL SO FAR...SWOP REPORT
1130 PM HEAVY RAIN SULLIVAN 39.60N 88.61W
12/26/2015 M4.10 INCH MOULTRIE IL TRAINED SPOTTER
STORM TOTAL RAINFALL SO FAR
1201 AM HEAVY RAIN CAPITAL AIRPORT 39.84N 89.68W
12/27/2015 M1.82 INCH SANGAMON IL ASOS
RAINFALL SINCE 720 AM SATURDAY
1201 AM HEAVY RAIN DECATUR AIRPORT 39.83N 88.87W
12/27/2015 M2.76 INCH MACON IL ASOS
RAINFALL SINCE 8 AM SATURDAY
1201 AM HEAVY RAIN 1 E LINCOLN 40.15N 89.35W
12/27/2015 M1.68 INCH LOGAN IL OFFICIAL NWS OBS
RAINFALL AT NWS OFFICE IN LINCOLN SINCE 8 AM SATURDAY
1201 AM HEAVY RAIN BLOOMINGTON AIRPORT 40.48N 88.92W
12/27/2015 M1.02 INCH MCLEAN IL AWOS
RAINFALL SINCE 830 AM SATURDAY
1201 AM HEAVY RAIN WILLARD AIRPORT 40.04N 88.28W
12/27/2015 M2.06 INCH CHAMPAIGN IL ASOS
RAINFALL SINCE 9 AM SATURDAY
1201 AM HEAVY RAIN COLES COUNTY AIRPORT 39.48N 88.28W
12/27/2015 M2.83 INCH COLES IL ASOS
RAINFALL SINCE 8 AM SATURDAY
1201 AM HEAVY RAIN LAWRENCEVILLE AIRPORT 38.76N 87.61W
12/27/2015 M1.09 INCH LAWRENCE IL ASOS
RAINFALL SINCE 8 AM SATURDAY
1215 AM HEAVY RAIN LUDLOW 40.39N 88.13W
12/27/2015 M2.40 INCH CHAMPAIGN IL TRAINED SPOTTER
STORM TOTAL RAINFALL SO FAR
1215 AM HEAVY RAIN 1 SW WOODSON 39.62N 90.24W
12/27/2015 M1.86 INCH MORGAN IL MESONET
&&
07Local storm report, Dec 27, 4:49 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
449 AM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HEAVY RAIN BLOOMINGTON AIRPORT 40.48N 88.92W
12/27/2015 M1.62 INCH MCLEAN IL AWOS
MEASURED RAINFALL SINCE 830 AM SATURDAY
0337 AM HEAVY RAIN OGDEN 40.12N 87.96W
12/27/2015 M2.59 INCH CHAMPAIGN IL CO-OP OBSERVER
MEASURED RAINFALL SINCE 845 AM SATURDAY
0145 AM HEAVY RAIN MORRISONVILLE 39.42N 89.46W
12/27/2015 M4.40 INCH CHRISTIAN IL MESONET
MEASURED RAINFALL SINCE 7 AM SATURDAY
0130 AM HEAVY RAIN MOUNT ZION 39.78N 88.88W
12/27/2015 M3.70 INCH MACON IL MESONET
MEASURED RAINFALL SINCE 8 AM SATURDAY
0100 AM HEAVY RAIN SPRINGFIELD 39.78N 89.64W
12/27/2015 M1.73 INCH SANGAMON IL MESONET
MEASURED RAINFALL SINCE 730 AM SATURDAY
0400 AM HEAVY RAIN PEORIA INTERNATIONAL AI 40.67N 89.68W
12/27/2015 M1.03 INCH PEORIA IL ASOS
MEASURED RAINFALL SINCE 830 AM SATURDAY
0400 AM HEAVY RAIN CAPITAL AIRPORT 39.84N 89.68W
12/27/2015 M2.40 INCH SANGAMON IL ASOS
MEASURED RAINFALL SINCE 720 AM SATURDAY
0400 AM HEAVY RAIN WILLARD AIRPORT 40.04N 88.28W
12/27/2015 M2.63 INCH CHAMPAIGN IL ASOS
MEASURED RAINFALL SINCE 9 AM SATURDAY
0400 AM HEAVY RAIN DECATUR AIRPORT 39.83N 88.87W
12/27/2015 M3.42 INCH MACON IL ASOS
MEASURED RAINFALL SINCE 8 AM SATURDAY
0400 AM HEAVY RAIN COLES COUNTY AIRPORT 39.48N 88.28W
12/27/2015 M3.46 INCH COLES IL ASOS
MEASURED RAINFALL SINCE 8 AM SATURDAY
0400 AM HEAVY RAIN LAWRENCEVILLE AIRPORT 38.76N 87.61W
12/27/2015 M1.27 INCH LAWRENCE IL ASOS
MEASURED RAINFALL SINCE 8 AM SATURDAY
&&
07The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 8:01 PM CST | Flash Flood Warning | ILX | Christian, Effingham, Macon, Moultrie, Shelby | 8 hr |
| Dec 26, 8:18 PM CST | River Flood Warning | ILX | Crawford, Jasper | 9 days |
| Dec 26, 9:16 PM CST | River Flood Warning | ILX | Sangamon | 9 days |
| Dec 26, 9:16 PM CST | River Flood Warning | ILX | Menard | 12 days |
| Dec 26, 9:16 PM CST | River Flood Warning | ILX | Cass, Mason, Menard | 12 days |
| Dec 26, 9:16 PM CST | River Flood Warning | ILX | Cass, Mason | 13 days |
| Dec 26, 9:21 PM CST | River Flood Warning | ILX | Mason, Menard | 6 days |
| Dec 26, 9:32 PM CST | River Flood Warning | ILX | Marshall, Putnam | 22 days |
| Dec 26, 10:28 PM CST | Flash Flood Warning | ILX | Champaign, Coles, Cumberland, Douglas, Edgar, Vermilion | 8 hr |
| Dec 26, 11:03 PM CST | River Flood Warning | ILX | McLean, Tazewell, Woodford | 5 days |
| Dec 27, 4:03 AM CST | Areal Flood Warning | ILX | Christian, Effingham, Macon, Moultrie, Piatt, Sangamon and 1 more | 12 hr |
| Dec 27, 10:41 AM CST | Areal Flood Warning | ILX | Effingham | 6 hr |
| Dec 27, 3:15 PM CST | Wind Advisory | ILX | Cass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more | 26 hr |
| Dec 27, 3:51 PM CST | Areal Flood Warning | ILX | Champaign, Christian, Clark, Clay, Coles, Cumberland and 10 more | 24 hr |
| Dec 27, 4:09 PM CST | Winter Storm Warning | ILX | Knox, McLean, Marshall, Peoria, Stark, Woodford | 26 hr |
| Dec 27, 4:09 PM CST | Freezing Rain Advisory | ILX | Fulton, McLean, Tazewell | 20 hr |
Nearby
Areal Flood Warnings in Illinois, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.